Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 225, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 6, 2016, 10:01 PM CDT for Furnas County, Gosper County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2016, 10:01 PM CDT (03:01 UTC)
- Expired
- Jul 6, 2016, 10:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Furnas County, NE, Gosper County, NE
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jul 6, 9:47 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2862 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 28.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:36 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 6, 9:36 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Hastings NE 936 PM CDT WED JUL 6 2016 .UPDATE... Issued at 932 PM CDT Wed Jul 6 2016 Updated the forecast this evening to increase chances of showers/thunderstorms. Storms have become quite organized and have plenty of shear and mid-level instability to work with. && .SHORT TERM...(This evening through Thursday) Issued at 318 PM CDT Wed Jul 6 2016 Plenty of instability across the region this afternoon with a strong CAP inhibiting any convective development locally. If there is enough forcing to overcome this CAP...any storms that do develop will rapidly intensify and have the potential to become severe...which more than justifies the slight risk for severe weather the storm prediction center has advertised for much of the local area. That said...the confidence of the CAP being broken through the late afternoon hours appears very low...and consequently trimmed precipitation chances across much of the local area through the early evening hours. Thereafter...some short term model guidance is attempting to hold together the convection presently developing over the high plains and propagating it eastward across the local area during the early evening hours. While the HRRR appears to be one of the more aggressive solutions...and most guidance is dry...cannot completely rule out the chance for a line of storms developing with strong winds being the primary concern...and maintained this possibility in the forecast to coincide with a severe thunderstorm watch that was just issued. That said...The better chance for precipitation appears to come during the late evening through overnight hours as the main upper level disturbance brushes the northern/eastern fringes of the local forecast area. As the LLJ intensifies and feeds into this disturbance...expect this convection to maintain itself through the early morning hours Thursday...with cooler air filtering in behind this shortwave during the daytime hours. While there is some question in just how much low level stratus will filter in behind the wave...which could have a significant impact on temperatures...only tweaked down temps across south central Nebraska as the bulk of this stratus will be focused to our north/east. .LONG TERM...(Thursday night through Wednesday) Issued at 318 PM CDT Wed Jul 6 2016 Cooler air will continue to settle in across the entire forecast area Thursday night through Friday...as temperatures across the region return to near or just below seasonal norms Friday afternoon. While the daytime hours Friday look dry...expect a chance for thunderstorms to creep in from the southwest Friday night as the first of several upper level disturbances brushes the local area. As a result...expect periodic small chances for Thunderstorms across the local area Friday night through next Wednesday...with the best chance for more widespread precipitation coming next Monday night...as a stronger wave is currently forecast to cross the plains then. Temperature wise...do not anticipate a significant change in the overall airmass behind Thursdays cool front...with near seasonal temps forecast beyond Friday and into next week. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday evening) Issued at 659 PM CDT Wed Jul 6 2016 Storms in the western High Plains are rolling this way, and could be in the vicinity for a few hours this evening, but coverage should be scattered. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && UPDATE...Heinlein SHORT TERM...Rossi LONG TERM...Rossi AVIATION...Heinlein
Hazardous weather outlook, Jul 6, 9:30 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 930 PM CDT WED JUL 6 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 930 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS DEVELOPING ACROSS THE WESTERN HIGH PLAINS WILL PROPAGATE EAST ACROSS THE LOCAL AREA DURING THE LATE AFTERNOON HOURS...WITH 60 MPH WINDS AND HAIL UP TO 2 INCHES IN DIAMETER BEING THE PRIMARY CONCERNS. THE FOCUS OF THIS ACTIVITY APPEARS TO BE WEST OF HIGHWAY 281...WITH ADDITIONAL CHANCES FOR SEVERE THUNDERSTORM DEVELOPMENT POSSIBLE LATE THIS EVENING THROUGH THE OVERNIGHT HOURS...ESPECIALLY NORTH OF THE NEBRASKA AND KANSAS STATE LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY. IF THESE STORMS DEVELOP THEY COULD BE SEVERE WITH HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS TO 60 MPH. THE MAIN AREA WILL BE ALONG AND NORTHEAST OF A HEBRON TO ORD NEBRASKA LINE. THUNDERSTORMS MAY ALSO BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 80 FRIDAY NIGHT AND THEN AGAIN OFF AND ON SATURDAY THROUGH TUESDAY. SOME OF THESE STORMS COULD BE STRONG, BUT IT IS TOO EARLY TO CONFIDENTLY ASSESS IF THEY WILL BE SEVERE. STAY TUNED TO LATER FORECASTS. HEAT INDICES WILL BE BETWEEN 100 TO 105 THURSDAY AFTERNOON MAINLY ALONG AND SOUTHEAST OF A YORK NEBRASKA TO PHILLIPSBURG KANSAS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:48 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Sherman, Valley | 42 min |
| Jul 6, 10:21 PM CDT | Special Weather Statement | GID | Greeley, Howard, Sherman | 39 min |
| Jul 6, 10:41 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Furnas, Gosper, Harlan, Kearney, Phelps | 49 min |
| Jul 6, 10:58 PM CDT | Special Weather Statement | GID | Howard, Sherman | 47 min |
| Jul 6, 11:17 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 43 min |
| Jul 6, 11:24 PM CDT | Special Weather Statement | GID | Adams, Clay, Hall, Hamilton, Kearney, Merrick and 1 more | 36 min |
| Jul 6, 11:30 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 45 min |
| Jul 6, 11:35 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 40 min |
| Jul 7, 12:08 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Hall, Kearney, Webster | 52 min |
| Jul 7, 12:36 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Nuckolls, Webster | 39 min |
| Jul 7, 1:04 AM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Nuckolls, Thayer, York | 41 min |
| Jul 7, 1:41 AM CDT | Special Weather Statement | GID | Furnas | 49 min |
| Jul 7, 12:52 PM CDT | Special Weather Statement | GID | Nance | 8 min |
| Jul 7, 1:00 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 15 min |
| Jul 7, 12:51 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 39 min |
| Jul 7, 2:02 AM CDT | Special Weather Statement | GID | Jewell, Mitchell | 43 min |
| Jul 7, 3:07 AM CDT | Special Weather Statement | GID | Jewell | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.